Main Article Content


The concept of metric dimension is derived from the resolving set of a graph, that is measure the diameter among vertices in a graph. For its usefulness in diverse fields, it is interesting to find the metric dimension of various classes of graphs. In this paper, we introduce two new graphs, namely snowflake graph and generalized snowflake graph. After we construct these graphs, aided with a lemma about the lower bound of the metric dimension on a graph that has leaves, and manually recognized the pattern, we found that dim(Snow) = 24 and dim(Snow(n,a,b,c)) = n(a+c+1).


metric dimension metric representation snowflake graph

Article Details

How to Cite
Fajri MR, Fajri LH, Ashari J, Abdurrahman A, Arsyad A. On the Metric Dimension for Snowflake Graph. EKSAKTA [Internet]. 2022Nov.11 [cited 2022Nov.29];23(04):275-90. Available from:


  1. Slater, P. J., (1975), Leaves of trees, Congr. Numer, 14(549–559), 37.
  2. Melter, F. H., & Harary, F., (1976), On the metric dimension of a graph, Ars Combin, 2, 191–195.
  3. Chartrand, G., Eroh, L., Johnson, M. A., & Oellermann, O. R., (2000), Resolvability in graphs and the metric dimension of a graph, Discrete Appl Math (1979), 105(1–3), 99–113.
  4. Bača, M., Baskoro, E. T., Salman, A. N. M., Saputro, S. W., & Suprijanto, D., (2011), The metric dimension of regular bipartite graphs, Bulletin mathématique de la Société des Sciences Mathématiques de Roumanie, 15–28.
  5. Singh, P., Sharma, S., Sharma, S. K., Bhat, V. K., Singh, P., Sharma, S., Sharma, S. K., & Bhat, V. K., (2021), Metric dimension and edge metric dimension of windmill graphs, AIMS Mathematics 2021 9:9138, 6(9), 9138–9153.
  6. Wu, J., Wang, L., & Yang, W., (2022), Learning to compute the metric dimension of graphs, Appl Math Comput, 432, 127350.
  7. Akhter, S., & Farooq, R., (2019), Metric dimension of fullerene graphs, Electronic Journal of Graph Theory and Applications (EJGTA), 7(1), 91–103.
  8. Bensmail, J., Mc Inerney, F., & Nisse, N., (2020), Metric dimension: From graphs to oriented graphs, Discrete Appl Math (1979).
  9. Sooryanarayana, B., Kunikullaya, S., & Swamy, N. N., (2019), Metric dimension of generalized wheels, Arab Journal of Mathematical Sciences, 25(2), 131–144.
  10. Klavžar, S., Rahbarnia, F., & Tavakoli, M., (2021), Some binary products and integer linear programming for k-metric dimension of graphs, Appl Math Comput, 409, 126420.
  11. Jiang, Z., & Polyanskii, N., (2019), On the metric dimension of Cartesian powers of a graph, J Comb Theory Ser A, 165, 1–14.
  12. Shao, Z., Sheikholeslami, S. M., Wu, P., & Liu, J. B., (2018), The Metric Dimension of Some Generalized Petersen Graphs, Discrete Dyn Nat Soc, 2018.
  13. Kelenc, A., Tratnik, N., & Yero, I. G., (2018), Uniquely identifying the edges of a graph: The edge metric dimension, Discrete Appl Math (1979), 251, 204–220.
  14. Okamoto, F., Phinezy, B., & Zhang, P., (2010), The local metric dimension of a graph, Mathematica Bohemica, 135(3), 239–255.
  15. Knor, M., Škrekovski, R., & Yero, I. G., (2022), A note on the metric and edge metric dimensions of 2-connected graphs, Discrete Appl Math (1979), 319, 454–460
  16. Sharma, K., Bhat, V. K., & Sharma, S. K., (2022), Edge Metric Dimension and Edge Basis of One-Heptagonal Carbon Nanocone Networks, IEEE Access, 10, 29558–29566.
  17. Klavžar, S., & Tavakoli, M., (2020), Edge metric dimensions via hierarchical product and integer linear programming, Optimization Letters 2020 15:6, 15(6), 1993–2003.
  18. Sedlar, J., & Škrekovski, R., (2022), Vertex and edge metric dimensions of cacti, Discrete Appl Math (1979), 320, 126–139.
  19. Sedlar, J., & Škrekovski, R., (2022), Vertex and edge metric dimensions of unicyclic graphs, Discrete Appl Math (1979), 314, 81–92.
  20. Filipović, V., Kartelj, A., & Kratica, J., (2019), Edge Metric Dimension of Some Generalized Petersen Graphs, Results in Mathematics 2019 74:4, 74(4), 1–15.
  21. Peterin, I., & Yero, I. G., (2019), Edge Metric Dimension of Some Graph Operations, Bulletin of the Malaysian Mathematical Sciences Society 2019 43:3, 43(3), 2465–2477.
  22. Saputro, S. W., Simanjuntak, R., Uttunggadewa, S., Assiyatun, H., Baskoro, E. T., Salman, A. N. M., & Bača, M., (2013), The metric dimension of the lexicographic product of graphs, Discrete Math, 313(9), 1045–1051.
  23. Klavžar, S., & Tavakoli, M., (2020), Local metric dimension of graphs: Generalized hierarchical products and some applications, Appl Math Comput, 364, 124676.
  24. Abrishami, G., Henning, M. A., & Tavakoli, M., (2022), Local metric dimension for graphs with small clique numbers, Discrete Math, 345(4), 112763.
  25. Raza, H., & Ji, Y., (2020), Computing the Mixed Metric Dimension of a Generalized Petersen Graph P(n, 2), Front Phys, 8, 211.
  26. Raza, H., Liu, J. B., & Qu, S., (2020), On Mixed Metric Dimension of Rotationally Symmetric Graphs, IEEE Access, 8, 11560–11569.
  27. M Imran Bhat, S. P., (2019), On strong metric dimension of zero-divisor graphs of rings, Korean J. Math., 27, 563–580.
  28. Ma, X., Feng, M., & Wang, K., (2018), The strong metric dimension of the power graph of a finite group, Discrete Appl. Math., 239, 159–164.
  29. Nikandish, R., Nikmehr, M. J., & Bakhtyiari, M., (2021), Metric and Strong Metric Dimension in Cozero-Divisor Graphs, Mediterranean Journal of Mathematics 2021 18:3, 18(3), 1–12.
  30. Sedlar, J., & Škrekovski, R., (2022), Metric dimensions vs. cyclomatic number of graphs with minimum degree at least two, Appl Math Comput, 427, 127147.
  31. Yi, E., (2022), On the edge dimension and the fractional edge dimension of graphs, Discrete Appl Math (1979).
  32. Sharma, S. K., Raza, H., & Bhat, V. K., (2021), Computing Edge Metric Dimension of One-Pentagonal Carbon Nanocone, Front Phys, 9.
  33. Susilowati, L., Sa’adah, I., Fauziyyah, R. Z., Erfanian, A., & Slamin, (2020), The dominant metric dimension of graphs, Heliyon, 6(3), e03633.
  34. Susilowati, L., Slamin, R. A., & Rosfiana, A., (2019), The complement metric dimension of graphs and its operations, Int. J. Civ. Eng. Technol, 10(3), 2386–2396.
  35. Wei, M., Yue, J., & Chen, L., (2022), The effect of vertex and edge deletion on the edge metric dimension of graphs, J Comb Optim, 44(1), 331–342
  36. Geneson, J., Kaustav, S., & Labelle, A., (2022), Extremal results for graphs of bounded metric dimension, Discrete Appl Math (1979), 309, 123–129.
  37. Mashkaria, S., Ódor, G., & Thiran, P., (2022), On the robustness of the metric dimension of grid graphs to adding a single edge, Discrete Appl Math (1979), 316, 1–27.
  38. Lawson, J. E., (2009), Hands-on Science: Light, Physical Science (matter)-Chapter 5: The Colors of Light. Portage & Main Press, ISBN 9781894110631. Retrieved, 6–28.
  39. Chartrand, G., Lesniak, L., & Zhang, P., (2015), Graphs & Digraphs. Chapman and Hall/CRC.